Alert archive / North Carolina / Freeze Warnings in 2007

Freeze Warning 4, NWS Raleigh, NC

April 8, 200731 counties in North Carolina

NWS Raleigh, NC issued this freeze warning at Apr 8, 2007, 4:03 AM EDT for 31 counties in North Carolina. It took effect at Apr 9, 2007, 2:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2007, 4:03 AM EDT (08:03 UTC)
In effect from
Apr 9, 2007, 2:00 AM EDT
Expired
Apr 9, 2007, 7:16 AM EDT
In force
5 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2203 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 080803
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
403 AM EDT SUN APR 8 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-081400-
/O.UPG.KRAH.FZ.A.0004.070409T0400Z-070409T1400Z/
/O.NEW.KRAH.FZ.W.0004.070409T0600Z-070409T1300Z/
/O.CON.KRAH.FZ.W.0003.000000T0000Z-070408T1400Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
403 AM EDT SUN APR 8 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

TEMPERATURES WILL AGAIN DROP BELOW FREEZING OVER MOST OF CENTRAL
NORTH CAROLINA TONIGHT. LOWS WILL GENERALLY RANGE FROM 29 TO
32...WITH LOWER READINGS IN THE NORMALLY COLDER LOCATIONS.

CURRENTLY... TEMPERATURES TUESDAY MORNING ARE FORECAST TO REMAIN
ABOVE FREEZING...HOWEVER SOME PATCHY FROST IS POSSIBLE. 

YOUNG ANNUAL PLANTS...SENSITIVE CROPS...AS WELL AS BUDDING TREES
AND SHRUBS WILL BE DAMAGED BY THESE TEMPERATURES. PROTECTIVE
ACTION WILL BE NECESSARY IN ORDER TO MITIGATE LOSS OF SENSITIVE
VEGETATION. PETS AND LIVESTOCK SHOULD ALSO BE PROPERLY PROTECTED
AGAINST THE COLD.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

$$
5 follow-up statements
000 
WWUS72 KRAH 081314 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
914 AM EDT SUN APR 8 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-082115-
/O.CAN.KRAH.FZ.W.0003.000000T0000Z-070408T1400Z/
/O.CON.KRAH.FZ.W.0004.070409T0600Z-070409T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
914 AM EDT SUN APR 8 2007

...FREEZE WARNING IS CANCELLED...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FREEZE
WARNING FOR TODAY. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9
AM EDT MONDAY.

TEMPERATURES WILL AGAIN DROP BELOW FREEZING OVER MOST OF CENTRAL
NORTH CAROLINA TONIGHT. LOWS WILL GENERALLY RANGE FROM 29 TO
32 DEGREES...WITH SOME LOWER READINGS IN THE NORMALLY COLDER
LOCATIONS.

CURRENTLY... TEMPERATURES TUESDAY MORNING ARE FORECAST TO REMAIN
ABOVE FREEZING...HOWEVER SOME PATCHY FROST IS POSSIBLE.

YOUNG ANNUAL PLANTS...SENSITIVE CROPS...AS WELL AS BUDDING TREES
AND SHRUBS WILL BE DAMAGED BY THESE TEMPERATURES. PROTECTIVE
ACTION WILL BE NECESSARY IN ORDER TO MITIGATE LOSS OF SENSITIVE
VEGETATION. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.


$$


JO
000 
WWUS72 KRAH 081929
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT SUN APR 8 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-090900-
/O.CON.KRAH.FZ.W.0004.070409T0600Z-070409T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
329 PM EDT SUN APR 8 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. 

TEMPERATURES WILL AGAIN DROP BELOW FREEZING OVER CENTRAL NORTH
CAROLINA TONIGHT. LOWS WILL GENERALLY RANGE FROM 28 TO 32
DEGREES...WITH SOME LOWER READINGS IN THE NORMALLY COLDER
LOCATIONS.

YOUNG ANNUAL PLANTS...SENSITIVE CROPS...AS WELL AS BUDDING TREES
AND SHRUBS WILL BE DAMAGED BY THESE TEMPERATURES. PROTECTIVE
ACTION WILL BE NECESSARY IN ORDER TO MITIGATE LOSS OF SENSITIVE
VEGETATION.

CURRENTLY...TEMPERATURES TUESDAY MORNING ARE FORECAST TO REMAIN
ABOVE FREEZING...HOWEVER SOME PATCHY FROST IS POSSIBLE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

$$

JO
000 
WWUS72 KRAH 090224
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT SUN APR 8 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-091300-
/O.CON.KRAH.FZ.W.0004.070409T0600Z-070409T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1024 PM EDT SUN APR 8 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. 

TEMPERATURES WILL AGAIN DROP BELOW FREEZING OVER CENTRAL NORTH
CAROLINA TONIGHT. LOWS WILL RANGE FROM 28 TO 32 DEGREES...WITH
SOME LOWER READINGS IN THE NORMALLY COLDER LOCATIONS.

YOUNG ANNUAL PLANTS...SENSITIVE CROPS...AS WELL AS BUDDING TREES
AND SHRUBS WILL BE DAMAGED BY THESE TEMPERATURES. PROTECTIVE
ACTION WILL BE NECESSARY IN ORDER TO MITIGATE LOSS OF SENSITIVE
VEGETATION.

CURRENTLY...TEMPERATURES TUESDAY MORNING ARE FORECAST TO REMAIN
ABOVE FREEZING...HOWEVER SOME PATCHY FROST IS POSSIBLE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

$$
RHJ
000 
WWUS72 KRAH 090739
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
339 AM EDT MON APR 9 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-091300-
/O.NEW.KRAH.FZ.A.0005.070410T0400Z-070410T1200Z/
/O.CON.KRAH.FZ.W.0004.000000T0000Z-070409T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
339 AM EDT MON APR 9 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING. 

WINDS WILL BE CALM AND SKIES MOSTLY CLEAR TONIGHT. AS A RESULT...
TEMPERATURES MAY AGAIN DROP TO FREEZING OR A FEW DEGREES BELOW
FREEZING OVER CENTRAL NORTH CAROLINA. LOWS WILL RANGE MOSTLY FROM
30 TO 34 DEGREES...AND FROST WILL BE POSSIBLE IN LOCATIONS THAT DO
NOT FALL TO FREEZING.

YOUNG ANNUAL PLANTS...SENSITIVE CROPS...AS WELL AS BUDDING TREES
AND SHRUBS MAY BE DAMAGED BY THESE TEMPERATURES. PROTECTIVE
ACTION WILL BE NECESSARY IN ORDER TO MITIGATE LOSS OF SENSITIVE
VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE
POSSIBLE.

$$
000 
WWUS72 KRAH 091116
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
716 AM EDT MON APR 9 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-092130-
/O.CAN.KRAH.FZ.W.0004.000000T0000Z-070409T1300Z/
/O.CON.KRAH.FZ.A.0005.070410T0400Z-070410T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
716 AM EDT MON APR 9 2007

...FREEZE WARNING IS CANCELLED...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...


THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FREEZE
WARNING FOR THIS MORNING. TEMPERATURES HAVE RISEN ABOVE FREEZING
OVER THE PAST FEW HOURS AS MID AND HIGH CLOUDS HAVE INCREASED
OVER THE AREA. HOWEVER...A FREEZE WATCH REMAINS IN EFFECT FROM
LATE TONIGHT THROUGH TUESDAY MORNING.

WINDS WILL BE CALM AND SKIES MOSTLY CLEAR TONIGHT. AS A RESULT...
TEMPERATURES MAY AGAIN DROP TO FREEZING OR A FEW DEGREES BELOW
FREEZING OVER CENTRAL NORTH CAROLINA. LOWS WILL RANGE MOSTLY FROM
30 TO 34 DEGREES...AND FROST WILL BE POSSIBLE IN LOCATIONS THAT DO
NOT FALL TO FREEZING.

YOUNG ANNUAL PLANTS...SENSITIVE CROPS...AS WELL AS BUDDING TREES
AND SHRUBS MAY BE DAMAGED BY THESE TEMPERATURES. PROTECTIVE
ACTION WILL BE NECESSARY IN ORDER TO MITIGATE LOSS OF SENSITIVE
VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Apr 8, 3:01 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 8, 3:01 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
301 AM EDT SUN APR 8 2007

.SHORT TERM /TODAY THROUGH TUESDAY/...
LITTLE CHANGE.
WILL UPGRADE WATCH TO A FREEZE WARNING FOR TONIGHT AND EARLY
MONDAY MORNING. RED FLAG WATCH FOR FIRE WEATHER CONCERNS DURING
THE DAYLIGHT HOURS WILL CONTINUE.

WEST TO NORTHWEST WINDS CONTINUE AS SURFACE HIGH PRESSURE
DOMINATES THE WEATHER. SOME MINOR GUSTINESS THIS AFTERNOON.
AFTERNOON TEMPERATURES RECOVER TODAY TO VALUES NEAR THOSE OF
FRIDAY... STILL FIFTEEN DEGREES OR MORE BELOW NORMAL. MODEL
SOUNDINGS SHOWING COMPRESSION WARMING WITH SUBSIDENCE INVERSION
DROPPING TOWARD THE SURFACE AND THIS MORE THAN REASONABLE.
FREEZING TEMPERATURES MAY BE HISTORY AFTER MONDAY MORNING...
ALTHOUGH PATCHY FROST POSSIBLE BEFORE SUNRISE TUESDAY. TOO FAR OUT
IN TIME TO INCLUDE THIS IN THE GRIDDED FORECAST WITH ANY
CONFIDENCE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
CONCERN CONTINUES TO BE FORECAST UNCERTAINTY IN TIMING OF MID WEEK
PRECIPITATION. GFS MODEL HAS SLOWED THE SYSTEM SOMEWHAT.
PRECIPITATION ON THE GFS IN KENTUCKY TUESDAY NIGHT DUE TO AN 850
MILLIBAR SHORTWAVE IS DUBIOUS. NOT AT ALL CONFIDENT IN RAIN
CHANCES BEFORE SUNRISE WEDNESDAY IN CENTRAL NORTH CAROLINA...BUT
ENOUGH SPREAD IN MODEL SOLUTIONS TO LEAVE RAIN CHANCES ALONE FOR
NOW. ECMWF MANAGES TO DEVELOP A LOW OVER THE NORTH CAROLINA
COASTAL PLAINS WEDNESDAY...BUT THE GFS GULF STREAM POSITION IS
MUCH MORE REASONABLE. IT IS NOT OUT OF THE QUESTION WEDNESDAY
AFTERNOON TURNS OUT DRY IN THE EAST. REGARDLESS OF THE EXACT
TIMING OF THE MIDWEEK SYSTEM... A WARM UP TO NEAR NORMAL READINGS
IN STORE FOR THE COMING WEEKEND AHEAD OF THE NEXT POTENTIAL RAIN
MAKER... WHICH MAY ARRIVE AS EARLY AS SATURDAY NIGHT.

&&

.AVIATION /07Z-06Z/...
LITTLE MOISTURE WILL BE AVAILABLE IN WESTERLY FLOW AROUND THE BROAD
UPPER TROUGH OVER THE EASTERN UNITED STATES...HENCE VFR CONDITIONS
WILL CONTINUE THROUGH THE PERIOD. EXPECT ONLY SCATTERED
STRATOCUMULUS... MAINLY ACROSS THE NORTHERN TIER...BASED AROUND
6000 FEET THIS AFTERNOON AND PERHAPS SOME THIN CIRRUS THROUGHOUT
THE DAY. SURFACE WINDS WILL BE WESTERLY AT 10 TO 12 KNOTS THIS
AFTERNOON...DIMINISHING AT SUNSET.

&&

.FIRE WEATHER...
THE FIRE WEATHER WATCH WILL BE CONTINUED AT PRESENT AND WE WILL BE
COORDINATING WITH APPROPRIATE AGENCIES THIS MORNING CONCERNING
POTENTIAL RED FLAG WARNING. LOOSENING OF THE PRESSURE GRADIENT WILL
PRODUCE DIMINISHED WINDS TODAY...WEST AT 10 TO 15 MPH...WITH GUSTS
TO 20 MPH. THE MIXING HEIGHT WILL PEAK AT 5500 TO 6500 FEET AS HIGH
TEMPERATURES MODERATE JUST A BIT...REACHING THE LOW AND MID 50S.
MEANWHILE...EXPECT SINGLE DIGIT DEW POINTS DUE TO MIXING AND THE DRY
WESTERLY FLOW WHICH WILL PRODUCE HUMIDITIES OF LESS THAN 20 PERCENT
THIS AFTERNOON.

A SPECIAL WEATHER STATEMENT HIGHLIGHTING THE WILDFIRE DANGER AND
DISCOURAGING ANY OUTDOOR BURNING WILL BE MAINTAINED FOR PUBLIC
DISSEMINATION.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

FREEZE WARNING FROM 2 AM TO 9 AM EDT MONDAY FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

FIRE WEATHER WATCH FROM 9 AM EDT THIS MORNING THROUGH THIS
EVENING FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SHORT TERM...
LONG TERM...
AVIATION...MLM
FIRE WEATHER...
Hazardous weather outlook, Apr 7, 9:30 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
930 PM EDT SAT APR 7 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-090130-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
930 PM EDT SAT APR 7 2007

...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM 9 AM EDT SUNDAY THROUGH SUNDAY
EVENING...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING

RELATIVELY CALM WINDS...CLEAR SKIES AND DRY CONDITIONS WILL ALLOW
TEMPERATURES TO FALL BELOW FREEZING BY MIDNIGHT. SIGNIFICANT
DAMAGE IS POSSIBLE TO UNPROTECTED VEGETATION...BUDDING SHRUBS
...TREES...AND TENDER ANNUAL PLANTS. NEAR RECORD COLD IS FORECAST
WITH LOWS IN THE MID 20S.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING
   FIRE WEATHER WATCH
   FREEZE WATCH

LOWS IN THE MID 20S EARLY SUNDAY MORNING... WILL WARM TO THE MID
50S DURING SUNDAY AFTERNOON.

WINDS SUNDAY WILL BE WEST AT 10 TO 15 MPH WITH GUSTS TO 20 MPH.
DRY FUELS AND LOW RELATIVE HUMIDITIES WILL COMBINE TO CONTINUE THE
NEED FOR A FIRE WEATHER WATCH. MINIMUM RELATIVE HUMIDITY VALUES
SUNDAY WILL FALL TO AROUND 15 PERCENT. FIRE DANGER WILL CONTINUE
TO BE HIGH.

TEMPERATURES SUNDAY NIGHT ARE FORECAST TO BE SLIGHTLY WARMER. HOWEVER
ALMOST ALL LOCATIONS IN CENTRAL NORTH CAROLINA WILL EXPERIENCE BELOW
FREEZING TEMPERATURES AGAIN SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RHJ

Nearby

Freeze Warnings in North Carolina, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.